MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient received a turbo-ject® double lumen bedside power-injectable picc on an unspecified date.The device reportedly split at the junction where the catheter meets the hub.Event occurred "a few weeks" after initial implantation.The handling conditions and circumstances surrounding the event are not known.The actions by the clinical staff to address the event were not provided.Additional event and patient information was requested.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history records, instructions for use (ifu), specifications, and visual inspection was conducted during the investigation.Visual inspection and functional testing of the returned device were performed.The catheter portion returned measured 4.6 cm in length.A visual examination noted the clear tubing had partially separated at the purple hub.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The turbo-ject® double lumen bedside power-injectable picc is shipped with instructions for use (ifu) which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿extreme caution must be used in placement and monitoring.Silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10ml syringe or larger will reduce the risk of catheter rupture.If lumen flow is impeded, do not force injection or withdrawal of fluids.Catheter size should be as small as the use will allow.¿ based on the provided information, inspection of returned product, and results of the investigation, a definitive root cause cannot be determined.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6727999
Report Number1820334-2017-01900
Device Sequence Number822037
Product Code LJS
UDI-Device Identifier00827002239036
UDI-Public(01)00827002239036(17)181219(10)7532894
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-40NT-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1